MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device will be returned.Customer name and address= unknown.Pma/510(k) number = k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch 9631508, discovered on the maude database, a flexor raabe guiding sheath uncoiled and separated during an angiography procedure.The physician in the case cut his hand.It is unknown what medical interventions or testing was conducted as a result of this laceration.There is no further information available.During the same case, a portion of the unraveled device separated in the patient, who was taken to surgery for removal.This will be reported under mdr : 1820334-2020-00557.
 
Event or Problem Description
Additional information was received 02apr2020.The procedure being performed at the time of the event was a heart catheterization via the right radial artery.An unspecified exchange j wire was used during the procedure.The patient's anatomy was reportedly tortuous, and resistance was reported during the procedure.The sheath was in place for approximately 40 minutes.The dilator was not in place at the time of shaft unraveling/separation and the sheath was not removed with the dilator in place.The physician required fourteen stitches.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, d10, e1, e3(radiology tech), g3, h3.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [medwatch 9631508_20feb2020.Pdf].
 
Additional Manufacturer Narrative
Initial report: as reported via medwatch 9631508, discovered on the maude database, a flexor raabe guiding sheath uncoiled and separated during an angiography procedure.The physician in the case cut his hand.It is unknown what medical interventions or testing was conducted as a result of this laceration.There is no further information available.During the same case, a portion of the unraveled device separated in the patient, who was taken to surgery for removal.This will be reported under mdr : 1820334-2020-00557.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the device were conducted during the investigation.The visual inspection of the returned package revealed that the device was returned with bio-matter present and the dilator inserted in the sheath along with a wire guide through the dilator.The shaft of the sheath was stretched over the dilator and could not be removed.The sheath was separated into two sections but the tip of the device was note returned.The proximal section of the separated sheath measured 19.8cm.The distal section measured 6.8cm.Elongated coil exited both separated sections.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which warns "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." based on the provided evidence and the completed investigation, cook has determined that the tortuous anatomy and the failure of the physician to insert the dilator prior to the removal of the sheath contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9825783
Report Number1820334-2020-00603
Device Sequence Number3069185
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)220129(10)9482720
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number9482720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/02/2020
07/30/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/14/2020
08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;